Alert archive / Wyoming / High Wind Warnings in 2022
High Wind Warning 14, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Feb 4, 2022, 1:22 AM MST for 4 counties in Wyoming. It took effect at Feb 4, 2022, 3:00 PM MST. It was in force for 26 hr. 33 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 4, 2022, 1:22 AM MST (08:22 UTC)
- In effect from
- Feb 4, 2022, 3:00 PM MST
- Expired
- Feb 5, 2022, 5:00 PM MST
- In force
- 26 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 4, 8:56 PM MST | NON-TSTM WND GST 67 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Feb 4, 10:26 PM MST | NON-TSTM WND GST 58 | 3 Nw Elk Mountain, WY | MESONET STATION WY19 2.9 NW ELK MOUNTAIN (WYDOT). |
| Feb 4, 10:26 PM MST | NON-TSTM WND GST 59 | 3 Ese Elk Mountain, WY | MESONET STATION WY20 2.5 SE ELK MOUNTAIN (WYDOT). |
| Feb 4, 10:27 PM MST | NON-TSTM WND GST 60 | 2 Wnw Buford, WY | MESONET STATION UP203 2.0 W BUFORD (UPR). |
| Feb 4, 10:36 PM MST | NON-TSTM WND GST 58 | 2 Wnw Buford, WY | MESONET STATION WY36 2.4 NW BUFORD (WYDOT). |
| Feb 4, 11:05 PM MST | NON-TSTM WND GST 67 | 2 Wnw Buford, WY | MESONET STATION UP203 2.0 W BUFORD (UPR). |
| Feb 4, 11:12 PM MST | NON-TSTM WND GST 64 | 2 Wnw Buford, WY | WYDOT SENSOR AT LONE TREE. |
| Feb 4, 11:22 PM MST | NON-TSTM WND GST 60 | 1 Ene Buford, WY | WYDOT SENSOR AT BUFORD. SUSTAINED WINDS OF 41 TO 45 MPH. |
| Feb 4, 11:26 PM MST | NON-TSTM WND GST 65 | 2 Wnw Buford, WY | WYDOT SENSOR AT LONE TREE. SUSTAINED WINDS OF 54 MPH. |
| Feb 5, 12:26 AM MST | NON-TSTM WND GST 63 | 1 Ene Buford, WY | WYDOT SENSOR AT BUFORD EAST. SUSTAINED WINDS OF 47 MPH. |
| Feb 5, 1:22 AM MST | NON-TSTM WND GST 59 | 1 Sse Bordeaux, WY | WYDOT SENSOR AT BORDEAUX. SUSTAINED WINDS OF 40 TO 47 MPH. |
| Feb 5, 2:52 AM MST | NON-TSTM WND GST 68 | 1 Sse Bordeaux, WY | WYDOT SENSOR AT BORDEAUX. SUSTAINED WINDS OF 52 MPH. |
| Feb 5, 3:36 AM MST | NON-TSTM WND GST 59 | 8 S Chugwater, WY | WYDOT SENSOR AT BEAR CREEK, NORTH OF CHEYENNE. SUSTAINED WINDS OF 48 MPH. |
| Feb 5, 3:52 AM MST | NON-TSTM WND GST 63 | 1 Nnw Arlington, WY | WYDOT SENSOR AT ARLINGTON. SUSTAINED WINDS OF 50 MPH. |
| Feb 5, 4:22 AM MST | NON-TSTM WND GST 65 | 1 Nnw Arlington, WY | WYDOT SENSOR AT ARLINGTON. SUSTAINED WINDS OF 50 MPH. |
| Feb 5, 4:42 AM MST | NON-TSTM WND GST 59 | 2 E Arlington, WY | WYDOT SENSOR AT ARLINGTON EAST. |
| Feb 5, 5:52 AM MST | NON-TSTM WND GST 64 | 1 Nnw Arlington, WY | MESONET STATION KARL 0.6 NW ARLINGTON (WYDOT). |
| Feb 5, 7:28 AM MST | NON-TSTM WND GST 58 | 7 Ese Arlington, WY | MESONET STATION (COOPER COVE) WY24 6.9 E ARLINGTON (WYDOT). |
| Feb 5, 7:42 AM MST | NON-TSTM WND GST 60 | 7 Ese Arlington, WY | MESONET STATION (COOPER COVE) WY24 6.9 E ARLINGTON (WYDOT). |
| Feb 5, 8:14 AM MST | NON-TSTM WND GST 61 | 7 Ese Arlington, WY | MESONET STATION WY24 6.9 E ARLINGTON (WYDOT). |
| Feb 5, 8:16 AM MST | NON-TSTM WND GST 59 | 3 Nw Elk Mountain, WY | MESONET STATION WY19 2.9 NW ELK MOUNTAIN (WYDOT). |
| Feb 5, 8:50 AM MST | NON-TSTM WND GST 60 | 3 Nw Elk Mountain, WY | MESONET STATION WY19 2.9 NW ELK MOUNTAIN (WYDOT). |
| Feb 5, 8:58 AM MST | NON-TSTM WND GST 65 | 11 Se Arlington, WY | MESONET STATION WY25 10.7 SE ARLINGTON (WYDOT). |
| Feb 5, 9:06 AM MST | NON-TSTM WND GST 65 | 11 Se Arlington, WY | MESONET STATION WY25 10.7 SE ARLINGTON (WYDOT). |
| Feb 5, 9:12 AM MST | NON-TSTM WND GST 61 | 7 Ese Arlington, WY | MESONET STATION WY24 6.9 E ARLINGTON (WYDOT). |
| Feb 5, 9:26 AM MST | NON-TSTM WND GST 61 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Feb 5, 9:42 AM MST | NON-TSTM WND GST 61 | 1 Nnw Arlington, WY | MESONET STATION KARL 0.6 NW ARLINGTON (WYDOT). |
| Feb 5, 10:26 AM MST | NON-TSTM WND GST 60 | 7 Ese Arlington, WY | MESONET STATION WY24 6.9 E ARLINGTON (WYDOT). |
| Feb 5, 12:34 PM MST | NON-TSTM WND GST 60 | Rock River, WY | MESONET STATION UR345 ROCK RIVER (UPR). |
| Feb 5, 12:56 PM MST | NON-TSTM WND GST 58 | 1 Nnw Arlington, WY | MESONET STATION KARL 0.6 NW ARLINGTON (WYDOT). |
| Feb 5, 1:12 PM MST | NON-TSTM WND GST 58 | 1 Nnw Arlington, WY | MESONET STATION KARL 0.6 NW ARLINGTON (WYDOT). |
| Feb 5, 1:12 PM MST | NON-TSTM WND GST 64 | 7 Ese Arlington, WY | MESONET STATION WY24 6.9 E ARLINGTON (WYDOT). |
| Feb 5, 2:26 PM MST | NON-TSTM WND GST 58 | 7 Ese Arlington, WY | MESONET STATION WY24 6.9 E ARLINGTON (WYDOT). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.4 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3828 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
049 WWUS75 KCYS 040822 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 122 AM MST Fri Feb 4 2022 WYZ110-042300- /O.UPG.KCYS.HW.A.0010.220204T2200Z-220205T1500Z/ /O.NEW.KCYS.HW.W.0014.220204T2200Z-220205T2200Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 122 AM MST Fri Feb 4 2022 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM MST SATURDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...North Snowy Range Foothills. * WHEN...3 PM Friday afternoon until 3 PM Saturday afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. * ADDITIONAL DETAILS...Patchy blowing snow is possible at times. Visibilities may be reduced to 1 mile in drifting and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ107-116-117-042300- /O.EXB.KCYS.HW.A.0010.220205T0300Z-220205T1700Z/ East Platte County-South Laramie Range- South Laramie Range Foothills- Including the cities of Wheatland, Guernsey, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 122 AM MST Fri Feb 4 2022 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Central Laramie Range and Southwest Platte County. * WHEN...From Friday evening through Saturday morning. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. * ADDITIONAL DETAILS...Areas of blowing snow possible. Visibilities may be reduced to 1 mile at times in blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WYZ106-042300- /O.EXT.KCYS.HW.A.0010.220205T0300Z-220205T1700Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 122 AM MST Fri Feb 4 2022 ...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Central Laramie Range and Southwest Platte County. * WHEN...From Friday evening through Saturday morning. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. * ADDITIONAL DETAILS...Areas of blowing snow possible. Visibilities may be reduced to 1 mile at times in blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
5 follow-up statements
725 WWUS75 KCYS 042058 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 158 PM MST Fri Feb 4 2022 WYZ106-050900- /O.UPG.KCYS.HW.A.0010.220205T0300Z-220205T1700Z/ /O.EXB.KCYS.HW.W.0014.220205T0300Z-220205T2100Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 158 PM MST Fri Feb 4 2022 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 PM MST SATURDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Central Laramie Range and Southwest Platte County. * WHEN...From Friday evening through Saturday morning. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. * ADDITIONAL DETAILS...Areas of blowing snow possible. Visibilities may be reduced to 1 mile at times in blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ110-050900- /O.CON.KCYS.HW.W.0014.220204T2200Z-220205T2200Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 158 PM MST Fri Feb 4 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST SATURDAY... * WHAT...West winds 30 to 40 mph with gusts up to 70 mph possible. * WHERE...North Snowy Range Foothills. * WHEN...3 PM Friday afternoon until 3 PM Saturday afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. * ADDITIONAL DETAILS...Patchy blowing snow is possible at times. Visibilities may be reduced to 1 mile in drifting and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ108-118-050900- /O.EXA.KCYS.HW.A.0010.220205T0300Z-220205T1700Z/ Goshen County-Central Laramie County- Including the cities of Torrington and Cheyenne 158 PM MST Fri Feb 4 2022 ...HIGH WIND WATCH IN EFFECT FROM 8 PM MST THIS EVENING THROUGH SATURDAY MORNING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Central Laramie Range and Southwest Platte County. * WHEN...From Friday evening through Saturday morning. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. * ADDITIONAL DETAILS...Areas of blowing snow possible. Visibilities may be reduced to 1 mile at times in blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WYZ107-116-117-050900- /O.CON.KCYS.HW.A.0010.220205T0300Z-220205T1700Z/ East Platte County-South Laramie Range- South Laramie Range Foothills- Including the cities of Wheatland, Guernsey, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 158 PM MST Fri Feb 4 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM MST THIS EVENING THROUGH SATURDAY MORNING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Central Laramie Range and Southwest Platte County. * WHEN...From Friday evening through Saturday morning. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. * ADDITIONAL DETAILS...Areas of blowing snow possible. Visibilities may be reduced to 1 mile at times in blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
248 WWUS75 KCYS 050231 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 731 PM MST Fri Feb 4 2022 WYZ108-050345- /O.CAN.KCYS.HW.A.0010.220205T0300Z-220205T1700Z/ Goshen County- Including the city of Torrington 731 PM MST Fri Feb 4 2022 ...HIGH WIND WATCH IS CANCELLED... Wind gusts up to 45 MPH are still possible late tonight through Saturday. However, the probability of gusts exceeding 60 MPH appears low. $$ WYZ116-117-051215- /O.UPG.KCYS.HW.A.0010.220205T0300Z-220205T1700Z/ /O.EXB.KCYS.HW.W.0014.220205T0300Z-220206T0000Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 731 PM MST Fri Feb 4 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST SATURDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...South Laramie Range and Adjacent Foothills including Interstate 80 between Laramie and Cheyenne. * WHEN...Until 5 PM MST Saturday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ107-118-051215- /O.UPG.KCYS.HW.A.0010.220205T0300Z-220205T1700Z/ /O.EXB.KCYS.HW.W.0014.220205T0600Z-220206T0000Z/ East Platte County-Central Laramie County- Including the cities of Wheatland, Guernsey, and Cheyenne 731 PM MST Fri Feb 4 2022 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST SATURDAY... * WHAT...West winds 35 to 50 mph with gusts up to 70 mph expected. * WHERE...East Platte and Central Laramie Counties including Wheatland and Cheyenne. * WHEN...11 PM MST this evening until 5 PM MST Saturday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ115-051215- /O.EXB.KCYS.HW.W.0014.220205T0600Z-220206T0000Z/ Laramie Valley- Including the cities of Laramie and Bosler 731 PM MST Fri Feb 4 2022 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST SATURDAY... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Laramie Valley including the city of Laramie. * WHEN...From 11 PM this evening to 5 PM MST Saturday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ110-051215- /O.EXT.KCYS.HW.W.0014.000000T0000Z-220206T0000Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 731 PM MST Fri Feb 4 2022 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST SATURDAY... * WHAT...West winds 35 to 45 mph with gusts up to 75 mph possible. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80 between Laramie and Rawlins. * WHEN...Until 5 PM MST Saturday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-051215- /O.EXT.KCYS.HW.W.0014.220205T0300Z-220206T0000Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 731 PM MST Fri Feb 4 2022 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST SATURDAY... * WHAT...West winds 35 to 50 mph with gusts up to 70 mph possible. * WHERE...Southwest Platte County including Bordeaux along Interstate 25 between Chugwater and Wheatland. * WHEN...Until 5 PM MST Saturday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CLH
771 WWUS75 KCYS 050920 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 220 AM MST Sat Feb 5 2022 WYZ110-052200- /O.CON.KCYS.HW.W.0014.000000T0000Z-220206T0000Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 220 AM MST Sat Feb 5 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 35 to 45 mph with gusts up to 75 mph possible. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80 between Laramie and Rawlins. * WHEN...Until 5 PM MST Saturday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-116-117-052200- /O.CON.KCYS.HW.W.0014.000000T0000Z-220206T0000Z/ Central Laramie Range and Southwest Platte County- South Laramie Range-South Laramie Range Foothills- Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 220 AM MST Sat Feb 5 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...South Laramie Range and Adjacent Foothills including Interstate 80 between Laramie and Cheyenne. * WHEN...Until 5 PM MST Saturday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ107-115-118-052200- /O.CON.KCYS.HW.W.0014.000000T0000Z-220206T0000Z/ East Platte County-Laramie Valley-Central Laramie County- Including the cities of Wheatland, Guernsey, Laramie, Bosler, and Cheyenne 220 AM MST Sat Feb 5 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 35 to 50 mph with gusts up to 70 mph expected. * WHERE...East Platte and Central Laramie Counties including Wheatland and Cheyenne. * WHEN...11 PM MST this evening until 5 PM MST Saturday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
834 WWUS75 KCYS 052000 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 100 PM MST Sat Feb 5 2022 WYZ107-115>118-052100- /O.CAN.KCYS.HW.W.0014.000000T0000Z-220206T0000Z/ East Platte County-Laramie Valley-South Laramie Range- South Laramie Range Foothills-Central Laramie County- Including the cities of Wheatland, Guernsey, Laramie, Bosler, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, and Cheyenne 100 PM MST Sat Feb 5 2022 ...HIGH WIND WARNING IS CANCELLED... Winds have subsided across the warned areas, which has prompted for the cancellation of the warning. Wind gusts between 35-40 mph will continue over the next few hours. $$ WYZ110-060000- /O.CON.KCYS.HW.W.0014.000000T0000Z-220206T0000Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 100 PM MST Sat Feb 5 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80 between Laramie and Rawlins. * WHEN...Until 5 PM MST Saturday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-060000- /O.CON.KCYS.HW.W.0014.000000T0000Z-220206T0000Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 100 PM MST Sat Feb 5 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...South Laramie Range and Adjacent Foothills including Interstate 80 between Laramie and Cheyenne. * WHEN...Until 5 PM MST Saturday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
082 WWUS75 KCYS 060006 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 506 PM MST Sat Feb 5 2022 WYZ106-110-060115- /O.EXP.KCYS.HW.W.0014.000000T0000Z-220206T0000Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- Including the cities of Bordeaux, Arlington, and Elk Mountain 506 PM MST Sat Feb 5 2022 ...HIGH WIND WARNING HAS EXPIRED... Warning criteria wind gusts have ended. However, occasional gusts up to 45 MPH will remain possible into the early evening hours, particularly near Arlington and Elk Mountain. $$ CLH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Feb 3, 10:25 PM MST, 2 hours 57 minutes earlier.
Area forecast discussion, Feb 3, 10:25 PM MST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1025 PM MST Thu Feb 3 2022
.SHORT TERM...(This evening through Saturday)
Issued at 140 PM MST Thu Feb 3 2022
Current surface analysis has high pressure moving slowly across
the Midwest with the PV anomaly following it eastward, putting the
region in subsidence on the backside of the feature. Drier
weather expected through the majority of the short term forecast,
with northwest flow setting up and better PWAT values further
northward along the Canadian border. Main concerns over the next
24 hours exist with crashing temperatures west of the Laramie
Range, with clear overhead skies, and high winds into the
early weekend. In terms of the overnight temperatures, tonights
forecast is very similar to last night with the overnight lows
well below zero across the majority of the area and strong
confidence in a Wind Chill Advisory for areas west of the Laramie
Range through 8am tomorrow. Should start to see temperatures
recover pretty quickly into tomorrow with daytime highs in the low
30s and 40s east of the Laramie Range and colder off to the west.
Strong winds have remained favorable Friday night through early
Saturday morning across the wind prone areas, and possibly
spreading out into the adjacent valleys and eastern high plains in
southeastern Wyoming. NBM v4.1 Probability of Exceeding 48kts has
begun picking up on these features, with a high likelihood of
strong winds along the Central Laramie Range and eastward into
Bordeaux through 06z Saturday, in addition to the CAG-CPR
gradients jumping from 60 to as high at 90 meters during these
time frames. Went ahead and issued High Wind Watches for the wind
prone areas where confidence is higher for meeting criteria.
.LONG TERM...(Saturday night through Thursday)
Issued at 140 PM MST Thu Feb 3 2022
Key Impact Messages:
1) Mostly dry conditions expected across much of SE WY and the NE
panhandle. Temperatures will begin to warm to above seasonal normals
by next week with weak dry cold fronts progged to lower temperatures
slightly on Wednesday.
2) Elevated to high winds may develop across the wind prone areas of
Bordeaux and Arlington by Monday night. Widespread breezy conditions
are possible across the I-25 corridor and across much of SE WY and
western NE behind a dry frontal passage on Tuesday.
Weather Details: Overall quiet conditions expected for Sunday as a
nose of an upper level edges into western Wyoming. This will tilt
the flow aloft to a cooled, northwest flow allowing for modest 850-
700mb CAA to filter across much of the area. Temperatures wil remain
on the cool side on Sunday.
By Monday northwest flow will be fully entrenched and embedded in
this flow will be some weak shortwave energy that will usher in a
surface trough and tighten the pressure gradient across the wind
prone areas beginning Monday night. In-house models are beginning to
pick up on the potential for some elevated winds across Bordeaux and
high wind warning criteria winds developing across Arlington
beginning Monday night. HI-RES models are suggesting a tight, north
south pressure gradient in the favored location for Bordeaux while
across Arlington this tight gradient develops ~6hrs late. Favorable
westerly flow aloft and increasing H7 winds peaking at 45-50kts
should be enough for strong winds to develop across these areas and
some wind highlights may be needed in later forecast packages. The
arrival of this weak shortwave will also correlate with a weak
frontal boundary that will quickly move through the area on Tuesday.
This front will a dry passage but will help mix down the winds aloft
and allow for breezy conditions to develop post FROPA, for much of
the area. Some advecting upper level moisture will get caught in the
now north-northwesterly flow and may get slammed up against the
higher terrain across the Laramie range and could help initiate some
upslope orographic snow showers/flurries Tuesday night into
Wednesday. PoPs were decreased across most lower elevations as low
level moisture looks rather slim.
Beyond Wednesday we transition back to a predominately quiet and dry
forecast with temperatures warming each subsequent day heading into
next weekend.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1024 PM MST Thu Feb 3 2022
VFR conditions are expected for the remainder of the night. Mostly
clear skies and light winds will be prevalent through morning. An
occasional gust up to 25 kts is possible at KRWL.
&&
.FIRE WEATHER...
Issued at 242 AM MST Thu Feb 3 2022
No fire weather concerns through this weekend and into next week
due to cold temperatures and a surface snow pack across much of
the region.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Wind Chill Advisory until 8 AM MST Friday for WYZ103-105-106-110-
114>116.
High Wind Watch from Friday afternoon through Saturday morning
for WYZ110.
High Wind Watch from Friday evening through Saturday morning for
WYZ106.
NE...None.
&&
SHORT TERM...MRD
LONG TERM...AW
AVIATION...SF
FIRE WEATHER...TJTHazardous weather outlook, Feb 3, 1:53 PM MST, 11 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 153 PM MST Thu Feb 3 2022 NEZ002-003-019>021-054-055-095-096-WYZ101-102-104-107>109-111>114- 118-119-042100- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- Ferris/Seminoe/Shirley Mountains-East Platte County-Goshen County- Central Carbon County-Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Central Laramie County- East Laramie County- 153 PM MST Thu Feb 3 2022 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Windy conditions are expected Friday across southeast Wyoming and become more widespread across western Nebraska on Saturday. Wind gusts over 45 MPH are possible. .Spotter information statement... Spotter activation will not be needed. WYZ103-105-115>117-042100- North Laramie Range-Shirley Basin-Laramie Valley- South Laramie Range-South Laramie Range Foothills- 153 PM MST Thu Feb 3 2022 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT A Wind Chill Advisory remains in effect this morning for wind chills as low as 30 below zero. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Windy conditions are expected Friday across southeast Wyoming and become more widespread across western Nebraska on Saturday. Wind gusts over 45 MPH are possible. .Spotter information statement... Spotter activation will not be needed. WYZ106-110-042100- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- 153 PM MST Thu Feb 3 2022 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT A Wind Chill Advisory remains in effect this morning for wind chills as low as 30 below zero. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY West to southwest winds are forecast to increase Friday night. Strong winds are possible by early Saturday morning with gusts over 60 MPH expected across the Wind Prone areas. .Spotter information statement... Spotter activation will not be needed.
Nearby
High Wind Warnings in Wyoming, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.